Alert archive / Delaware / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 23, 2012, 2:36 PM EDT for Kent County, Delaware. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 2:36 PM EDT (18:36 UTC)
- Expired
- May 23, 2012, 3:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, DE
The radar
The Dover AFB radar (KDOX), 38 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756
WWUS81 KPHI 231836
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT WED MAY 23 2012
DEZ002-003-MDZ020-231930-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
236 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF NORTHERN SUSSEX COUNTY...SOUTHWESTERN KENT COUNTY AND
NORTHERN CAROLINE COUNTY THIS AFTERNOON. AT 230 PM...THE HEAVIEST OF
THE RAIN WAS FALLING FROM AROUND GOLDSBORO IN MARYLAND TO NEAR
GREENWOOD IN DELAWARE.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 3901 7591 3903 7588 3906 7587 3908 7584
3909 7584 3912 7582 3914 7575 3919 7575
3922 7573 3898 7531 3875 7549
$$
IOVINOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 23, 1:16 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 23, 1:16 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 116 PM EDT WED MAY 23 2012 .SYNOPSIS... A WEAK FRONT ACROSS NORTHERN NEW JERSEY AND PENNSYLVANIA WILL DISSIPATE THIS AFTERNOON. WEAK HIGH PRESSURE WILL START BUILDING ACROSS THE REGION TONIGHT AND REMAIN THROUGH THE WEEKEND. A WEAK FRONT WILL TRY TO MOVE DOWN FROM NEW YORK STATE SATURDAY NIGHT BEFORE WEAKENING. ANOTHER LOW AND FRONT WILL APPROACH FROM THE WEST TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BASED ON THE 12Z SOUNDINGS AND THE EVOLUTION OF THE FOG THIS MORNING, WE UPPED THE MAX TEMPS WHICH HAD A CLEARER START TO THE DAY. OTHERWISE THE FRONTAL BOUNDARY WILL GET TOUGHER TO FIND AS THE DAY CONTINUES. WE ARE REACHING THE CONVECTIVE TEMPERATURE RATHER EASILY, SO THE EXPECTATION OF MORE SHOWERS AND TSRAS LOOKS ON TRACK. WE MODIFIED THE APG SOUNDING FROM THIS MORNING AND NEARLY ALL OF THE CONVECTIVE PARAMETERS WITH RESPECT TO SEVERE WERE EITHER WEAK (THE WIND FIELD) OR MODERATE (SOME THERMODYNAMIC CONSIDERATIONS). WE GET A MIXED LEVEL CAPE OF ABOUT 1500J AND A L.I. OF -4. THE MESOSCALE MODELS WANT TO PUSH THE AXIS OF CONVECTION WESTWARD AS THE DAY PROGRESSES. FOR NOW GIVEN THE MAXIMUM AXIS OF INSTABILITY IS ALONG THE DELAWARE VALLEY, WE DID NOT EDGE THAT WAY YET. WE DID INCREASE POPS TO LIKELY THRUT THE POCONOS. ONLY OTHER ADJUSTMENT WE HAVE BEEN DOING IS TO LOWER INITIAL POPS WHERE THE STRATUS AND FOG ARE PERSISTING OR PERSISTED THE LONGEST. AS THE MID SHIFT POSTED, THE BIGGEST THREAT REMAINS HEAVY RAIN AS OUTFLOW BOUNDARIES MAY PROVIDE THE BIGGEST PUSH AS THE WINDS ALOFT ARE VERY LIGHT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... THE MID LEVEL LOW IS FORECAST TO CONTINUE TO WEAKEN AND DRIFT TOWARD OUR AREA THROUGH THE SHORT TERM. WE MAY SEE DAYTIME ACTIVITY DISSIPATE THROUGH THE FIRST PART OF TONIGHT, BUT THEN SEE AN UPTICK IN ACTIVITY TOWARD DAYBREAK IF A SIMPLE CORRELATION BETWEEN PROXIMITY OF THE MID LEVEL SYSTEM AND POPS DEVELOPS. INSTABILITY WANES OVERNIGHT, BUT OUR TAKING OF THUNDER OUT OF THE EQUATION AFTER MIDNIGHT IS MORE OF A CLIMATOLOGICAL CALL THAN ONE BASED ON MUCAPES. THE WEAK SOUTHEAST FLOW SHOULD BRING AT LEAST SOME FOG BACK INTO THE AREA. IT SHOULD BE RATHER MUGGY OVERNIGHT. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UNSETTLED WEATHER WILL REMAIN ACROSS THE AREA DURING MUCH OF THE EXTENDED PERIOD. A WEAK UPPER LOW/TROUGH WILL LINGER ACROSS THE AREA THU-FRI. THIS ALONG WITH INCREASING HEAT AND HUMIDITY WILL BRING THE POSSIBILITY FOR SCAT SHOWERS/TSTMS THU AND FRI AFTERNOON AND EVENING. A WEAK COLD FRONT MOVING DOWN FROM THE NORTH LATER SAT WILL BRING ANOTHER CHC FOR SHOWERS/TSTMS THEN. BEYOND THAT...A BUILDING AREA OF HIGH PRESSURE ACROSS THE OHIO AND TENN VALLEY REGION WILL BRING SCATTERED CONVECTION ACROSS THE GREAT LAKES...WHICH MAY BE CARRIED BY THE UPPER FLOW TO OUR AREA. THE DETAILS REGARDING THE FCST BEYOND SAT WERE NOT CHANGES MUCH FROM THE EARLIER FCST. THE MODELS WILL HAVE A DIFFICULT TIME RESOLVING THE MINOR FEATURES WHICH WILL TRIGGER THE SHOWERS/TSTMS. TEMPERATURES WILL CLIMB THU AND INTO THE WEEKEND WITH ABOVE NORMAL READINGS EXPECTED MUCH OF THE TIME. THE HEAT WILL ALSO CARRY INTO MON AND PERHAPS TUE AS THE UPPER HIGH BUILDS JUST TO OUR S/SW. DAYTIME READINGS WILL BE WELL INTO THE 80S WITH SOME LOW 90S POSSIBLE SAT-MON. THE MEX MOS WAS SOMEWHAT WARMER WITH THE GUIDANCE THAT THE NEWLY ARRIVED EC MOS. IT WILL BE RATHER HUMID THU AND INTO THE WEEKEND AS WELL WITH DEW POINTS IN THE 60S AND LOW 70S. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WE ARE EXPECTING SCATTERED CONVECTION TO AFFECT THE TERMINALS THIS AFTERNOON AND EVENING FROM KPHL AREA NORTHWESTWARD. THERE IS STILL A STRATUS BANK ALONG THE SE NJ COAST. IFR CONDITIONS ARE EXPECTED TO OCCUR AGAIN LATE TONIGHT AND THURSDAY MORNING. FOR THIS AFTERNOON, EXCLUDING KACY, WE ARE EXPECTING VFR CONDITIONS WITH LIGHT WINDS TO PREVAIL OUTSIDE OF CONVECTION. BEST CHANCES AND HIGHEST CONFIDENCE FOR CONVECTION ARE AIRPORTS AND TERMINALS NORTHWEST OF THE KPHL AND I95 CORRIDOR. AT KACY AN IFR STRATUS CIG IS EXPECTED TO MIX OUT AND DISSIPATE AS THE AFTERNOON PROGRESSES. WINDS SHOULD BE LIGHT MAINLY FROM THE SOUTHEAST. NO TRUE DISCERNIBLE SEA BREEZE FRONT IS EXPECTED. FOR THIS EVENING WE ARE FORECASTING CONVECTIVE COVERAGE TO DECREASE. THERE IS TOO LOW A CHANCE OF SHOWERS AFFECTING THE AREA FROM THE SOUTH LATE TO INCLUDE FOR NOW. WITH THE STRATUS CIG AS A SEEDING GROUND WE ARE EXPECTING A SPREADING OF IFR CONDITIONS THIS EVENING FROM THE COAST TO ALL AREAS OVERNIGHT. WE ARE BANKING ON IFR CONDITIONS BEING MORE CIG RELATED THAN VSBY RELATED. OVERALL CONFIDENCE IS AVERAGE. CONDITIONS SHOULD IMPROVE AGAIN TO VFR DURING THURSDAY MORNING. WE USED THE TIMING OF OCCURRENCE THIS MORNING IN THE SERN TERMINAL AREA (AROUND 14Z) ON THURSDAY AGAIN. WINDS SHOULD BE SLIGHTLY STRONGER FROM THE SOUTH OR SOUTHEAST THAN TODAY, BUT GENERALLY LESS THAN 10 KNOTS. OUTLOOK... THU NGT-FRI NIGHT...MOSTLY VFR EXCEPT DURING THE OVERNIGHT PERIODS WHEN FOG AND STRATUS MAY CREATE OCNL IFR. SCATTERED SHOWERS/TSTMS THU AND FRI AFTERNOON MAY ALSO BRING LOWER CONDITIONS. SAT-SUN...MOSTLY VFR. SCATTERED SHOWERS/TSTMS SAT AND SUN AFTERNOON AND EVENING MAY BRING LOWER CONDITIONS AT TIMES. && .MARINE... SWELLS HAVE SUBSIDED TO BELOW 5 FT, AND WAVEWATCH GUIDANCE DOES NOT BRING THEM UP AGAIN THROUGH TONIGHT. WINDS ARE EXPECTED TO BE LIGHT FROM THE SOUTH TO SOUTHEAST, AND SO THE ADVISORY HAS BEEN CANCELLED. OUTLOOK... MOSTLY SUB-SCA CONDITIONS. THE GREATEST HAZARD FOR THE PERIOD WILL BE SCATTERED SHOWERS/TSTMS WITH LOCALLY GUSTY WINDS POSSIBLE. && .RIP CURRENTS... WITH A DIMINISHING SWELL AND A LIGHT WIND, WE ARE FORECASTING A LOW RISK OF RIP CURRENTS TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...O'HARA NEAR TERM...GIGI SHORT TERM...DELISI LONG TERM...O'HARA AVIATION...GIGI MARINE...DELISI RIP CURRENTS...
Hazardous weather outlook, May 23, 4:40 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 440 AM EDT WED MAY 23 2012 DEZ001-MDZ008-012-015-019-NJZ001-007>010-012-015>019-PAZ054-055- 060>062-067>071-240845- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 440 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE AREAS OF FOG THAT LOCALLY WILL BE DENSE EARLY THIS MORNING. THUNDERSTORMS WITH HEAVY DOWNPOURS THAT WOULD RESULT IN POOR-DRAINAGE FLOODING MAY DEVELOP LATER TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ020-NJZ013-014-020>027-240845- KENT-INLAND SUSSEX-DELAWARE BEACHES-CAROLINE-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 440 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE AREAS OF FOG THAT LOCALLY WILL BE DENSE EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-240845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 440 AM EDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE AREAS OF FOG THAT LOCALLY WILL BE DENSE THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 23, 2:06 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
206 PM EDT WED MAY 23 2012
NJZ001-008-231900-
MORRIS NJ-SUSSEX NJ-
206 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF SUSSEX COUNTY AND MORRIS COUNTY THIS AFTERNOON. AT 200
PM...THE HEAVIEST OF THE RAIN WAS FALLING IN THE VICINITY OF LAKE
HOPATCONG.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 4120 7437 4109 7450 4105 7450 4105 7445
4098 7428 4091 7427 4089 7429 4090 7434
4086 7432 4073 7437 4065 7451 4076 7456
4072 7473 4078 7489 4092 7477 4109 7498
4109 7499 4116 7490 4129 7483 4136 7471
IOVINOSpecial weather statement, May 23, 2:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT WED MAY 23 2012
DEZ002-003-MDZ020-231930-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-
236 PM EDT WED MAY 23 2012
...SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL...
SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT
PARTS OF NORTHERN SUSSEX COUNTY...SOUTHWESTERN KENT COUNTY AND
NORTHERN CAROLINE COUNTY THIS AFTERNOON. AT 230 PM...THE HEAVIEST OF
THE RAIN WAS FALLING FROM AROUND GOLDSBORO IN MARYLAND TO NEAR
GREENWOOD IN DELAWARE.
RAINFALL OF A HALF INCH TO AN INCH IS POSSIBLE WITH LOCALLY HIGHER
AMOUNTS. THE HEAVY RAIN MAY CAUSE FLOODING ON ROADWAYS AND IN AREAS
OF POOR DRAINAGE.
THE THUNDERSTORMS WILL BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND
LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE.
LAT...LON 3901 7591 3903 7588 3906 7587 3908 7584
3909 7584 3912 7582 3914 7575 3919 7575
3922 7573 3898 7531 3875 7549
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:06 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 54 min |
| May 23, 2:58 PM EDT | Special Weather Statement | PHI | Mercer, Somerset | 62 min |
| May 23, 3:58 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Sussex, Warren | 2 hr |
| May 22, 8:41 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh | 64 min |
| May 22, 8:45 PM EDT | Areal Flood Advisory | PHI | Carbon, Lehigh | 55 min |
| May 23, 3:07 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 113 min |
| May 23, 4:52 PM EDT | Special Weather Statement | PHI | Berks, Lehigh, Northampton | 113 min |
| May 23, 5:55 PM EDT | Special Weather Statement | PHI | Montgomery | 65 min |
| May 23, 6:41 PM EDT | Special Weather Statement | PHI | Berks, Lehigh, Montgomery | 94 min |
| May 23, 3:42 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 63 min |
| May 23, 4:40 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 110 min |
Nearby
Special Weather Statements in Delaware, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.